Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 348, NWS Jackson, MS

July 13, 2007Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2007, 3:36 PM CDT for Yazoo County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 3:36 PM CDT (20:36 UTC)
Expired
Jul 13, 2007, 4:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 317 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
317 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 132036
SVRJAN
MSC163-132115-
/O.NEW.KJAN.SV.W.0348.070713T2036Z-070713T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES NORTHWEST OF PHOENIX...
  OR ABOUT 8 MILES NORTHEAST OF VALLEY PARK...AND MOVING EAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHOENIX BY 355 PM CDT...
  8 MILES SOUTH OF TINSLEY BY 400 PM CDT...
  8 MILES SOUTH OF LITTLE YAZOO BY 410 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3277 9066 3260 9067 3252 9053 3272 9013

$$

BANNAN
2 follow-up statements
000 
WWUS54 KJAN 132050
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT FRI JUL 13 2007

MSC163-132115-
/O.CON.KJAN.SV.W.0348.000000T0000Z-070713T2115Z/
YAZOO MS-
349 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR YAZOO COUNTY...

AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE 
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE ENTERING WESTERN YAZOO 
COUNTY...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SATARTIA BY 355 PM CDT...
  TINSLEY...YAZOO CITY BY 405 PM CDT...
  BENTONIA...LITTLE YAZOO AND 8 MILES SOUTHWEST OF MYRLEVILLE BY 415
  PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3292 9069 3260 9067 3252 9053 3272 9011
      3294 9012 3292 9044

$$

AEG
000 
WWUS54 KJAN 132121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI JUL 13 2007

MSC163-132131-
/O.EXP.KJAN.SV.W.0348.000000T0000Z-070713T2115Z/
YAZOO MS-
421 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR YAZOO COUNTY EXPIRES AT 415 PM
CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THE LINE OF STORMS...WHICH AT 420 PM EXTENDED FROM YAZOO 
CITY TO BENTONIA...CONTINUES TO PRODUCE FREQUENT LIGHTNING...HEAVY 
RAIN...AND WIND GUSTS TO 45 MPH.

LAT...LON 3292 9069 3260 9067 3252 9053 3272 9011
      3294 9012 3292 9044

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 11 minutes earlier.

Area forecast discussion, Jul 13, 3:25 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI JUL 13 2007

.DISCUSSION...TONIGHT THROUGH SATURDAY...LATEST SATELLITE IMAGERY
SHOWED CONVECTION DEVELOPING SOUTHEAST OVER THE ARKLAMISS FROM AN
MCS OVER ARKANSAS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL
DISTURBANCES PUSHING SOUTHEAST OVER ARKANSAS. THIS SYSTEM WAS MOVING
SOUTHEAST ALONG A WEAK SURFACE BOUNDARY. AREA RADARS WERE NOTING
SOME SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ALONG THE WEAK
FRONTAL BOUNDARY ACROSS EXTREME SOUTHEAST ARKANSAS INTO CENTRAL
MISSISSIPPI.

FOR THE SHORT TERM IT WILL CONTINUE TO BE A RATHER ACTIVE PERIOD
WITH THE BOUNDARY HANGING AROUND THROUGH SATURDAY. A SERIES OF WEAK
DISTURBANCES WILL MOVE SOUTHEAST ALONG THE BOUNDARY. THIS COMBINED
WITH SOME DAYTIME HEATING...INSTABILITY AND SOME FLOW IN THE MID TO
UPPER LEVELS WILL SPELL THE POSSIBILITY OF SOME SEVERE WEATHER FOR
THE SHORT TERM. LOOKING AT SOME OF THE INDICES...PWATS WILL BE 1.8 TO
AROUND 2 INCHES...LIFTED INDEXES -6 TO -8...500 MB WINDS 15 TO 30
KNOTS...850 MB WINDS WILL BE A LITTLE WEAK AT 5 TO 15 KNOTS... AND K
INDEX AROUND 35. MADE SLIGHT ADJUSTMENTS TO POPS. MAV POPS LOOKED TO
BE TOO LOW FOR TONIGHT...SO WENT CLOSER TO HIGHER NAM POPS. FOR
SATURDAY THE MAV LOOKED A LITTLE MORE REASONABLE WITH THE HIGHER
POPS. AS FAR AS TEMPS IS CONCERN MADE JUST A SLIGHT ADJUSTMENT TO
GUIDANCE WITH LOWS IN THE UPPER 60S TO LOWER 70S. EVEN WITH THE
RAIN  THE GUIDANCE NUMBERS LOOKED TO BE A LITTLE COOL...SO WENT
CLOSER TO THE PREVIOUS FORECAST NUMBERS. HIGHS WILL BE MAINLY FROM
THE UPPER 80S TO AROUND 90./17/

SATURDAY NIGHT THROUGH NEXT FRIDAY...THE PATTERN WE HAVE BEEN IN
UNDER THE PAST FEW DAYS WILL CONTINUE INTO THIS WEEKEND AS A SERIES
OF UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ALONG A STALLED
BOUNDARY. CONVECTION DURING THE DAY SATURDAY MAY LINGER INTO
SATURDAY NIGHT. CONTINUED MOISTURE...COUPLED WITH ENOUGH
INSTABILITY...WILL BRING THE POTENTIAL FOR A FEW STORMS TO BE STRONG
TO SEVERE. THEREFORE...WILL MAINTAIN WORDING IN HWO FOR STRONG TO
SEVERE STORMS AND THE POTENTIAL FOR HEAVY RAIN. SOME OF THE
CONVECTION MAY LINGER INTO SUNDAY AS A BROAD UPPER TROUGH REMAINS
SITUATED ACROSS THE REGION.

500 MB HEIGHTS BEGIN TO INCREASE LATE SUNDAY INTO MONDAY AS UPPER
RIDGING BEGINS TO NOSE INTO THE REGION FROM THE EAST...SHIFTING THE
UPPER TROUGH WEST. THIS WILL BRING THE BEST RAIN CHANCES TO THE
WESTERN PORTIONS OF THE REGION AS THE REMAINDER OF THE CWA WILL FALL
UNDER LIGHT ANTICYCLONIC FLOW.

RIDGING WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK...THUS
LIMITING RAIN CHANCES FOR THE REGION. THE ATMOSPHERE WILL REMAIN
UNSTABLE...BUT WITH LIMITED FORCING...THE POTENTIAL FOR CONVECTION
WILL BECOME MORE DIURNALLY DRIVEN. TEMPERATURES WILL UNDERGO A
WARMING TREND AS A RESULT OF THE RIDGE ESTABLISHING ITSELF OVER THE
CWA.

I STUCK WITH GUIDANCE FOR TEMPS AND POPS FOR MUCH OF THE PERIOD. THE
EXCEPTION TO THIS IS TEMPERATURES FOR SATURDAY NIGHT. GUIDANCE CAME
IN WITH LOWS IN THE UPPER 60S. GIVEN CLOUD COVER REMAINING FROM
AFTERNOON CONVECTION...COUPLED WITH RECENTLY SATURATED SOILS...I
DONT EXPECT TEMPS TO FALL THAT LOW. I RAISED LOWS AROUND 1-2 DEGREES
FOR MOST PLACES. OTHERWISE NO OTHER CHANGES WERE MADE TO THE
PREVIOUS FORECAST. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  88  70  85 /  40  64  50  54
MERIDIAN      70  88  68  86 /  39  60  45  44
VICKSBURG     70  88  70  86 /  46  61  55  59
HATTIESBURG   72  87  69  86 /  40  57  40  49
NATCHEZ       71  86  70  83 /  47  61  60  66
GREENVILLE    71  90  69  86 /  62  63  44  42
GREENWOOD     70  88  69  86 /  51  63  42  42

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28
Hazardous weather outlook, Jul 13, 3:14 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT FRI JUL 13 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
142015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
314 PM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY
A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT EAST
ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK
BOUNDARY. THESE DISTURBANCES...COMBINED WITH INSTABILITY...RICH LOW
LEVEL MOISTURE...SOME WIND SHEAR DYNAMICS...AND DAYTIME HEATING WILL
PROVIDE GOOD COVERAGE FOR SHOWERS AND THUNDERSTORMS WITH SOME OF THE
STORMS BECOMING STRONG TO SEVERE LATE THIS AFTERNOON AND CONTINUING
INTO TONIGHT AND ON SATURDAY. THE PRIMARY CONCERNS WITH THE STORMS OR
STORM CLUSTERS WILL BE LOCALLY HEAVY DOWNPOURS...FREQUENT
LIGHTNING...AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY
MORE UPPER LEVEL IMPULSES WILL MOVE ALONG THE STALLED BOUNDARY INTO
SATURDAY NIGHT. THE ATMOSPHERIC CONDITIONS WILL REMAIN SIMILAR TO
THOSE OF PREVIOUS DAYS. THE AIRMASS OVER THE REGION WILL REMAIN VERY
MOISTURE AND UNSTABLE. AS THE DISTURBANCES MOVE THROUGH THE MOIST AND
UNSTABLE AIR...MORE THUNDERSTORMS WILL DEVELOP. A FEW STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT. DAMAGING WIND
GUSTS WILL BE THE PRIMARY CONCERN WITH THE STORMS. PERIODS OF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO BE
LIKELY. THE PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS
MAY OCCUR.

FROM SUNDAY THROUGH NEXT FRIDAY...THE PROBABILITY OF HAZARDOUS
WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED TONIGHT AND AGAIN ON SATURDAY. OTHERWISE...ACTIVATION IS NOT
EXPECTED THROUGH NEXT FRIDAY JULY 20TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, Jul 13, 3:25 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT FRI JUL 13 2007

LAZ016-MSZ047-048-132125-
HINDS MS-WARREN MS-MADISON LA-
325 PM CDT FRI JUL 13 2007

...STRONG THUNDERSTORMS MOVING INTO WARREN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF VICKSBURG AT 325 PM CDT...MOVING EAST AT 20
MPH.

A 47 MPH GUST HAS ALREADY BEEN RECORDED AT THE TALLULAH...VICKSBURG
ASOS.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN HINDS...MADISON AND WARREN COUNTIES...INCLUDING THE CITIES
OF REDWOOD AND VICKSBURG...SHOULD MONITOR THIS STORM CLOSELY.

BANNAN
Local storm report, Jul 13, 3:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     NEWTON                  32.32N 89.16W
07/12/2007                   NEWTON             MS   UTILITY COMPANY

            TREES AND TREE LIMBS DOWN ACROSS POWERLINES AROUND THE
            NEWTON AREA.

&&

BRYANT
Local storm report, Jul 13, 3:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     NEWTON                  32.32N 89.16W
07/12/2007                   NEWTON             MS   EMERGENCY MNGR

            TREES BLOWN DOWN ON A TRAILER.

&&

BRYANT
Local storm report, Jul 13, 3:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MONTICELLO              31.55N 90.11W
07/12/2007                   LAWRENCE           MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN DOWN ON POWERLINES AROUND THE
            MONTICELLO AREA.

&&

BRYANT
Local storm report, Jul 13, 3:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
07/12/2007                   JEFFERSON DAVIS    MS   UTILITY COMPANY

            TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
            PRENTISS AREA.

&&

BRYANT
Local storm report, Jul 13, 3:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     SYLVARENA               32.01N 89.38W
07/12/2007                   SMITH              MS   UTILITY COMPANY

            TREES AND TREE LIMBS DOWN ON POWERLINES AROUND THE
            SYLVARENA AREA.

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:17 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington73 min
Jul 13, 3:22 PM CDTSevere Thunderstorm WarningJANSharkey23 min
Jul 13, 3:42 PM CDTSevere Thunderstorm WarningJANHinds, Warren80 min
Jul 13, 3:54 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah51 min
Jul 13, 4:05 PM CDTSevere Thunderstorm WarningJANMadison40 min
Jul 13, 4:31 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson44 min
Jul 13, 4:42 PM CDTSevere Thunderstorm WarningJANMadison, Rankin49 min
Jul 13, 4:54 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence51 min
Jul 13, 4:56 PM CDTSevere Thunderstorm WarningJANAdams, Franklin27 min
Jul 13, 5:38 PM CDTSevere Thunderstorm WarningJANForrest32 min
Jul 13, 5:56 PM CDTSevere Thunderstorm WarningJANLamar24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.